MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7BKIT-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing the jet7 to the target location to make the first pass, the physician experienced resistance and the middle to proximal portion of the jet7 became kinked.Therefore, it was removed.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed a kink on the mid-shaft and revealed additional kinks along the length of the device and the distal tip was damaged.If the jet7 is forcefully advanced against resistance, damage such as a kink may occur.During functional testing, the jet7 was advanced through a demonstration neuron max without an issue.The additional kinks and damaged distal tip may be incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11660520
Report Number3005168196-2021-00740
Device Sequence Number11647182
Product Code NRY
UDI-Device Identifier00815948023246
UDI-Public00815948023246
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model Number5MAXJET7BKIT-A
Device Catalogue Number5MAXJET7BKIT
Device Lot NumberF100569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005